Previous Articles    

A BSDE Approach to Stochastic Differential Games Involving Impulse Controls and HJBI Equation

ZHANG Liangquan   

  1. School of Science, Beijing University of Posts and Telecommunications, Beijing 100876, China
  • Received:2020-10-26 Revised:2021-03-27 Published:2022-06-20
  • Supported by:
    This research was supported in part by the National Natural Science Foundation of China under Grant Nos. 62173255 and 62188101.

ZHANG Liangquan. A BSDE Approach to Stochastic Differential Games Involving Impulse Controls and HJBI Equation[J]. Journal of Systems Science and Complexity, 2022, 35(3): 766-801.

This paper focuses on zero-sum stochastic differential games in the framework of forwardbackward stochastic differential equations on a finite time horizon with both players adopting impulse controls. By means of BSDE methods, in particular that of the notion from Peng's stochastic backward semigroups, the authors prove a dynamic programming principle for both the upper and the lower value functions of the game. The upper and the lower value functions are then shown to be the unique viscosity solutions of the Hamilton-Jacobi-Bellman-Isaacs equations with a double-obstacle. As a consequence, the uniqueness implies that the upper and lower value functions coincide and the game admits a value.
[1] Fleming W H and Souganidis P E, On the existence of value functions of two-player, zero-sum stochastic differential games, Indiana Univ. Math. J., 1989, 38:293-314.
[2] Isaacs R, Differential Games. A Mathematical Theory with Applications to Warfare and Pursuit, Control and Optimization, John Wiley&Sons, Inc., New York-London-Sydney, 1965.
[3] Elliott R J and Kalton N J, The Existence of Value in Differential Games, Memoirs of the American Mathematical Society, No. 126, American Mathematical Society, Providence, RI, 1972.
[4] Friedman A, Differential Games, Wiley, New York, 1971.
[5] Evans L C and Souganidis P E, Differential games and representation formulas for solutions of Hamilton-Jacobi-Isaacs equations, Indiana Univ. Math. J., 1984, 33:773-797.
[6] Buckdahn R, Cardaliaguet P, and Rainer C, Nash equilibrium payoffs for nonzero-sum stochastic differential games, SIAM J. Control Optim., 2004, 43:624-642.
[7] Hamadène S and Lepeltier J P, Zero-sum stochastic differential games and backward equations, Systems Control Lett., 1995, 24:259-263.
[8] Hamadène S, Lepeltier J P, and Peng S G, BSDEs with Continuous Coefficients and Stochastic Differential Games. Backward Stochastic Differential Equations, Eds. by El Karoui N and Mazliak L, Pitman Res. Notes Math. Ser., 364, Longman, Harlow 1997, 115-128.
[9] Buckdahn R and Li J, Stochastic differential games and viscosity solutions of Hamilton-JacobiBellman-Isaacs equations, SIAM J. Control Optim., 2008, 47:444-475.
[10] Wang G and Yu Z, A partial information non-zero sum differential game of backward stochastic differential equations with applications, Automatica, 2012, 48(2):342-352.
[11] Wang G, Xiao H, and Xiong J, A kind of LQ non-zero sum differential game of backward stochastic differential equation with asymmetric information, Automatica, 2018, 97:346-352.
[12] Chen L and Wu Z, Stochastic optimal control problem in advertising model with delay, Journal of Systems Science&Complexity, 2020, 33(4):968-987.
[13] Xu X, Fully coupled forward-backward stochastic functional differential equations and applications to quadratic optimal control, Journal of Systems Science&Complexity, 2020, 33(6):1886-1902.
[14] Bensoussan A and Lions J L, Applications des Inèquations Variationnelles en Contrôle, Stochastique, Dunod, Paris, 1978.
[15] Robin M, Controle impulsionnel des processus de Markov, Thesis, INRIA, Paris, France, 1978. Available online at http://tel.archives-ouvertes.fr/tel-00735779.
[16] Lenhart S M, Viscosity solutions associated with impulse control problems for piecewise deterministic processes, Internat. J. Math. Math. Sci., 1989, 12:145-157.
[17] Tang S and Yong J M, Finite horizon stochastic optimal switching and impulse controls with a viscosity solution approach, Stochastics Stochastics Rep., 1993, 45:145-176.
[18] Yong J M, Zero-sum differential games involving impulse controls, Appl. Math. Optim., 1994. 29:243-261.
[19] Kharroubi I, Ma J, Pham H, et al., Backward SDEs with constrained jumps and quasi-variational inequalities, Ann. Probab., 2010, 38:794-840.
[20] Ly Vath V, Mnif M, and Pham H, A model of optimal portfolio selection under liquidity risk and price impact, Finance and Stochastics, 2007, 11:51-90.
[21] Bruder B and Pham H, Impulse control problem on finite horizon with execution delay, Stochastic Process. Appl., 2009, 119:1436-1469.
[22] Aïd R, Basei M, Callegaro G, et al., Nonzero-sum stochastic differential games with impulse controls:A verification theorem with applications, Mathematics of Operations Research, 2019, 45(1):1-29.
[23] Cosso A, Stochastic differential games involving impulse controls and double-obstacle quasivariational inequalities, SIAM J. Control Optim., 2013, 51(3):2102-2131.
[24] El Asri B and Mazid S, Zero-sum stochastic differential game in finite horizon involving impulse controls, Appl. Math. Optim., 2020, 81:1055-1087.
[25] Bismut J M, "Thèorie Probabiliste du Contrôle des Diffusions", Memoirs of the American Mathematical Society, 176, Providence, Rhode Island, 1973.
[26] Pardoux E and Peng S, Adapted solution of a backward stochastic differential equation, Systems Control Lett., 1990, 14:55-61.
[27] Duffie D and Epstein L, Stochastic differential utility, Econometrica, 1992, 60:353-394.
[28] El Karoui N, Peng S, and Quenez M C, Backward stochastic differential equations in finance, Math. Finance, 1997, 7:1-71.
[29] Chen Z and Epstein L, Ambiguity, risk, and asset returns in continuous time, Econometrica, 2002, 70:1403-1443.
[30] Peng S, BSDE and Stochastic Optimizations, Topics in Stochastic Analysis, Eds. by Yan J, Peng S, Fang S, et al., Science Press, Beijing, 1997(Chapter 2)(in Chinese).
[31] Peng S, A generalized dynamic programming principle and HJB equation, Stochastics Stochastics Rep., 1992, 38:119-134.
[32] Yong J M and Zhou X Y, Stochastic Controls. Hamiltonian Systems and HJB Equations, SpringerVerlag, New York, 1999.
[33] Karatzas I and Shreve S E, Methods of Mathematical Finance, Springer-Verlag, New York, 1998.
[34] Briand P, Delyon B, Hu Y, et al., Lp solutions of backward stochastic differential equations, Stochastic Process. Appl., 2003, 108:109-129.
[35] Barles G, Buckdahn R, and Pardoux E, Backward stochastic differential equations and integralpartial differential equations, Stochastics Stochastics Rep., 1997, 60(1-2):57-83.
[36] Revuz D and Yor M, Continuous Martingales and Brownian Motion, Third Edition with 8 Figures, Springer, 1999.
[37] Fleming W and Soner H, Controlled Markov Processes and Viscosity Solutions, Springer-Verlag, New York, 1993.
[38] Krylov N, Controlled Diffusion Processes, Springer-Verlag, New York, 1980.
[39] Crandall M G, Ishii H, and Lions P L, User's guide to viscosity solutions of second order partial differential equations, Bull. Amer. Math. Soc., 1992, 27:1-67.
[40] Wu Z and Yu Z, Dynamic programming principle for one kind of stocastic recursive optimal control problem and Hamilton-Jacobi-Bellman equation, SIAM J. Control Optim., 2008, 47(5):2616-2641.
[41] Zhang F, Stochastic differential games involving impulse controls, ESAIM Control Optim. Calc. Var., 2011, 17:749-760.
[1] WANG Shujun,WU Zhen. Stochastic Maximum Principle for Optimal Control Problems of Forward-Backward Delay Systems Involving Impulse Controls [J]. Journal of Systems Science and Complexity, 2017, 30(2): 280-306.
[2] LI Juan,MIN Hui. Controlled Mean-Field Backward Stochastic Differential Equations with Jumps Involving the Value Function [J]. Journal of Systems Science and Complexity, 2016, 29(5): 1238-1268.
[3] GE Zhaoqiang. Impulse Observability and Impulse Controllability of Regular Degenerate Evolution Systems [J]. Journal of Systems Science and Complexity, 2016, 29(4): 933-945.
[4] LIAO Dajian,LIU Zihui. On the Intersection of Binary Linear Codes [J]. Journal of Systems Science and Complexity, 2016, 29(3): 814-824.
[5] Qixia ZHANG, Weihai ZHANG. PROPERTIES OF STORAGE FUNCTIONS AND APPLICATIONS TO NONLINEAR STOCHASTIC $H_{\infty}$} CONTROL [J]. Journal of Systems Science and Complexity, 2011, 24(5): 850-861.
[6] Junna BI;Junyi GUO;Lihua BAI. OPTIMAL MULTI-ASSET INVESTMENT WITH NO-SHORTING CONSTRAINTUNDER MEAN-VARIANCE CRITERION FOR AN INSURER [J]. Journal of Systems Science and Complexity, 2011, 24(2): 291-307.
[7] Zihui LIU;Wende CHEN. A PROPERTY OF THE RELATIVE SUBCODES [J]. Journal of Systems Science and Complexity, 2010, 23(6): 1231-1238.
[8] Mou-Hsiung CHANG;Tao PANG;Moustapha PEMY. AN APPROXIMATION SCHEME FOR BLACK-SCHOLES EQUATIONS WITHDELAYS [J]. Journal of Systems Science and Complexity, 2010, 23(3): 438-455.
[9] Haozhi ZHANG;Ziyou GAO. BILEVEL PROGRAMMING MODEL AND SOLUTION METHOD FOR MIXED TRANSPORTATION NETWORK DESIGN PROBLEM [J]. Journal of Systems Science and Complexity, 2009, 22(3): 446-459.
[10] Hong Wei LOU. VISCOSITY SOLUTIONS DEFINED BY RIGHTDIFFERENTIALS [J]. Journal of Systems Science and Complexity, 2002, 15(2): 146-154.
[11] LIU Guoshan;HAN Jiye. OPTIMALITY CONDITIONS FOR NONCONVEX BILEVEL PROGRAMMING PROBLEMS [J]. Journal of Systems Science and Complexity, 1997, 10(2): 183-192.
[12] WANG Changyu;ZHAO Fuan. OPTIMAL VALUE FUNCTIONS IN MATHEMATICAL PROGRAMMING AND CONVERGENCE FOR GRADIENT PROJECTION METHOD [J]. Journal of Systems Science and Complexity, 1994, 7(3): 261-269.
[13] Yong Jiongmin. EXISTENCE OF THE VALUE FOR A DIFFERENTIAL GAME WITH SWITCHING STRATEGIES IN A BANACH SPACE [J]. Journal of Systems Science and Complexity, 1991, 4(4): 321-340.
[14] Yong Jiongmin. OPTIMAL SWITCHING AND IMPULSE CONTROLS FOR DISTRIBUTED PARAMETER SYSTEMS [J]. Journal of Systems Science and Complexity, 1989, 2(2): 137-160.
Viewed
Full text


Abstract